drugs and PD
I found the information in this article reassuring. During the duration of my husband's hospitalization 2 years ago and for a long time afterward, I and my immediate family believed the bizarre behaviors my husband exhibited were just due to the disease process exacerbated by an infection , and did feel it was due to a "faulty patient". Upon further research, I concluded that a combination of stress from an upper respiratory infection accompanied by drugs was responsible. Specifically, a drug that affects the acetylcholine system adversely impacts my husband, and the antibiotic he was placed on, Levaquin, does affect that system. Without questioning whether the reaction he experienced was the expected "normal" for someone with PD who experiences a severe upper respiratory infection, I never would have discovered the connection between the antibiotic and the behaviors.
In the last analysis, we see only what we are ready to see, what we have been taught to see. We eliminate and ignore everything that is not a part of our prejudices.
~ Jean-Martin Charcot
The future is already here — it's just not very evenly distributed. William Gibson
Last edited by olsen; 01-10-2013 at 11:02 AM.